Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 14, NWS Miami, FL

May 15, 2019Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 15, 2019, 6:07 PM EDT for Broward County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2019, 6:07 PM EDT (22:07 UTC)
Expired
May 15, 2019, 6:30 PM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS52 KMFL 152207
SVRMFL
FLC011-152230-
/O.NEW.KMFL.SV.W.0014.190515T2207Z-190515T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
607 PM EDT Wed May 15 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Broward County in southeastern Florida...

* Until 630 PM EDT.

* At 607 PM EDT, a severe thunderstorm was located near Intersection
  Alligator Alley And Miami Canal, or 21 miles northwest of Davie,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
  Alligator Alley, Intersection I-75 And U.S. 27 and Intersection
  Alligator Alley And Miami Canal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2617 8074 2632 8063 2623 8038 2600 8053
TIME...MOT...LOC 2207Z 302DEG 24KT 2621 8063 

HAIL...1.00IN
WIND...60MPH
 
$$

HVN
1 follow-up statement
294 
WWUS52 KMFL 152220
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
620 PM EDT Wed May 15 2019

FLC011-152230-
/O.CON.KMFL.SV.W.0014.000000T0000Z-190515T2230Z/
Broward FL-
620 PM EDT Wed May 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL BROWARD COUNTY...

At 620 PM EDT, a severe thunderstorm was located over Mile Marker 30
On Alligator Alley, or 15 miles west of Davie, moving southeast at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Intersection
Alligator Alley And Miami Canal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2611 8067 2630 8056 2623 8038 2600 8053
TIME...MOT...LOC 2220Z 302DEG 24KT 2616 8055 

HAIL...1.00IN
WIND...60MPH
 
$$

HVN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:57 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 15, 3:57 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
357 PM EDT Wed May 15 2019

.DISCUSSION...
REST OF TODAY AND TONIGHT: The cold front that has been slowly
moving down the Florida peninsula has finally arrived across the
region. Latest TAFB surface analysis has the front oriented east-
west across Miami Dade County through Mainland Monroe and the
Gulf of Mexico. With the front across the region, skies have been
mostly cloudy. This has kept temperatures a little cooler across
the area, in the 80s.

The front has been the focus for showers to develop and move
easterly into the Atlantic waters. Most of the activity has been
fairly scattered. Hi-res meso models continue to focus most of the
activity this afternoon and evening along the east coast and Lake
Okeechobee region. The main hazards with these storms will be
gusty winds, heavy downpours, frequent lightning and small hail.
Any activity that does develop will begin to diminish after
sunset.

Tonight, shower and thunderstorm activity should be mainly
focused over the waters. Low temperatures across the region will
be around 70 across the interior and Gulf coast and the mid 70s
along the east coast.

SHORT TERM (Thursday and Friday):The front will stall over the
Keys and the straits and linger the next few days. With the front
still in the vicinity the unsettled weather pattern will linger
particularly across the southern portion of the peninsula. Drier
air especially in the mid-levels will filter down the peninsula
Friday. This will lead to drier conditions, particularly over
northern areas. The greatest chances for showers and thunderstorms
will be over southern areas and local South Florida waters.

LONG TERM (This Weekend into Next Week): A weak high pressure
will develop to our north this weekend into next week with
easterly flow across the region. A mid-level shortwave passing
through Saturday will increase moisture enhancing shower and
thunderstorm chances on Saturday. For the end of the weekend into
next week we will get into a more diurnal summertime weather
pattern with storms developing along the sea breezes and over the
interior. Temperatures will be around climo norm.

&&

.MARINE...
Showers and thunderstorms will be possible over the
local Atlantic and Gulf waters the next few days. Winds will
become east to east-southeast as a weak high pressure begins to
build to the north. As the easterly winds increase this weekend
the seas in the Atlantic will also increase to 3-4 feet.

&&

.AVIATION...
Mainly VFR conditions will prevail throughout the forecast period.
Scattered showers and some thunderstorms will continue to develop
across South Florida through the rest of this afternoon into this
evening. There could be some periods of MVFR in any shower or
thunderstorm. Winds will begin to shift to a northeasterly
direction near 10 knots. Most of the showers and thunderstorms
that develop will diminish as the evening progresses.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  71  83  73  84 /  40  30  10  20
Fort Lauderdale  73  84  75  83 /  50  40  30  30
Miami            73  85  74  84 /  40  40  30  40
Naples           72  87  71  87 /  20  40  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...55/CWC
Hazardous weather outlook, May 15, 10:28 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1028 AM EDT Wed May 15 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1028 AM EDT Wed May 15 2019

...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible across South Florida
today. If thunderstorms are able to form, a few could become strong
with gusty winds, small hail, frequent lightning, and locally heavy
rainfall.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms today over Lake Okeechobee and the Atlantic Waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Showers and thunderstorms will be possible each day with an
increasing rip current risk this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation: Widespread spotter activation is not
anticipated, however individual spotters are encouraged to report
high wind, hail and flooding to the National Weather Service forecast
office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 15, 3:48 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed May 15 2019

FLZ063-066-152030-
Hendry FL-Glades FL-
348 PM EDT Wed May 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTH CENTRAL
GLADES COUNTIES UNTIL 430 PM EDT...

* At 347 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Port La Belle, or near Labelle,
  moving east at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Labelle, Moore Haven, Montura, Port La Belle, Devils Garden,
  Ortona, Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2659 8150 2678 8148 2688 8104 2647 8098
TIME...MOT...LOC 1947Z 258DEG 21KT 2671 8136

HVN
Special weather statement, May 15, 4:35 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Wed May 15 2019

FLZ066-070-152115-
Hendry FL-Inland Collier County FL-
435 PM EDT Wed May 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 515 PM EDT...

* At 434 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms extending from near Lehigh Acres to
  6 miles south of Devils Garden. Movement was southeast at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Immokalee, Felda, Big Cypress Seminole Reservation, Devils Garden,
  Keri, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2668 8157 2658 8091 2627 8094
      2640 8158 2642 8159
TIME...MOT...LOC 2034Z 336DEG 12KT 2662 8156 2651 8112

HVN
Special weather statement, May 15, 5:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Wed May 15 2019

FLZ066-067-070-071-152200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
515 PM EDT Wed May 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 600 PM EDT...

* At 514 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms extending from 8 miles east of Felda
  to 8 miles north of Big Cypress Seminole Reservation.
  Movement was southeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Hendry Correctional, Big Cypress Seminole Reservation, Rotenberger
  Wildlife Refuge and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8139 2618 8075 2652 8073 2663 8133
TIME...MOT...LOC 2114Z 322DEG 20KT 2650 8130 2643 8099

HVN
Special weather statement, May 15, 5:57 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Wed May 15 2019

FLZ066-067-070-071-073-152245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
557 PM EDT Wed May 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES
UNTIL 645 PM EDT...

* At 556 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Big
  Cypress Seminole Reservation to 8 miles northwest of Intersection
  Alligator Alley And Miami Canal. Movement was southeast at 30 mph.

* Nickel size hail and wind gusts of 50 to 55 mph possible with these
  storms.

* Locations impacted include...
  Mile Marker 30 On Alligator Alley, Big Cypress Seminole
  Reservation, Intersection Alligator Alley And Miami Canal,
  Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
  Miccosukee Service Plaza and West Broward Rec. Area On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2595 8069 2628 8038 2651 8093 2630 8114
TIME...MOT...LOC 2156Z 303DEG 27KT 2634 8100 2625 8071

HVN
Local storm report, May 15, 6:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT WED MAY 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     2 NW BIG CYPRESS SEMINO 26.33N 81.00W
05/15/2019  M52 MPH          HENDRY             FL   MESONET

            A STRONG THUNDERSTORM PRODUCED A WIND GUST OF 52 MPH, 45
            KT, NEAR BIG CYPRESS SEMINOLE INDIAN RESERVE IN HENDRY
            COUNTY. THIS WAS MEASURED BY THE WEATHERBUG MESONET
            STATION. A SIGNIFICANT WEATHER ADVISORY WAS ISSUED AND
            WAS IN EFFECT DURING THIS TIME.

&&

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:48 PM EDTSpecial Weather StatementMFLHendry42 min
May 15, 4:35 PM EDTSpecial Weather StatementMFLHendry40 min
May 15, 5:15 PM EDTSpecial Weather StatementMFLHendry45 min
May 15, 5:57 PM EDTSpecial Weather StatementMFLBroward48 min
May 15, 6:24 PM EDTSpecial Weather StatementMFLHendry51 min
May 15, 6:29 PM EDTSpecial Weather StatementMFLBroward46 min
May 15, 6:34 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade41 min
May 15, 7:09 PM EDTSpecial Marine WarningMFL66 min
May 15, 7:12 PM EDTSpecial Weather StatementMFLHendry48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.